Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

July 15, 2012Burlington County, Camden County, New Jersey; Delaware County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 15, 2012, 8:58 PM EDT for Burlington County, Camden County, New Jersey; Delaware County, Philadelphia County, Pennsylvania. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2012, 8:58 PM EDT (00:58 UTC)
Expired
Jul 15, 2012, 10:00 PM EDT
In force
62 min
Issued by
NWS Philadelphia/Mount Holly

Counties Burlington County, NJ, Camden County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 62 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 9:47 PM EDTTSTM WND DMGHaddonfield, NJLARGE BRANCHES DOWN.
Jul 15, 9:50 PM EDTTSTM WND DMG1 Nw Voorhees Twp, NJTREES DOWN ALONG ROUTE 561 NEAR THE CHERRY HILL AND VOORHEES BORDER.
Jul 15, 10:03 PM EDTTSTM WND DMGMedford Lakes, NJTREES DOWN IN MEDFORD LAKES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WWUS81 KPHI 160058
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
858 PM EDT SUN JUL 15 2012

DEZ001-NJZ016>019-027-PAZ070-071-160200-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
858 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...CAMDEN...
DELAWARE...GLOUCESTER...NEW CASTLE...PHILADELPHIA AND SALEM
COUNTIES...

AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WILMINGTON...MOVING EAST AT
40 MPH. THE THUNDERSTORM WILL BE NEAR EDDYSTONE...BOOTHWYN AROUND 915
PM...PHILADELPHIA INTERNATIONAL AIRPORT...NATIONAL PARK AROUND 930
PM...OAKLYN...MOUNT LAUREL AROUND 945 PM...LUMBERTON AND MEDFORD
AROUND 1000 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3982 7464 3969 7549 3989 7558 3994 7553
      3997 7548 4000 7530 3998 7527 4000 7522
      4002 7521 4006 7498 4005 7497 4007 7493
      4010 7475

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 15, 7:37 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 15, 7:37 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 PM EDT SUN JUL 15 2012

.SYNOPSIS...
HIGH PRESSURE ANCHORED OFF THE MID ATLANTIC COAST WILL DOMINATE THE
WEATHER PATTERN INTO THE MIDDLE OF THE WEEK. A WEAK COLD FRONT WILL
DISSIPATE AS IT CROSSES THE AREA LATE MONDAY. A STRONGER COLD FRONT
WILL CROSS THE REGION LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...
AND EXIT SOUTH OF THE AREA THURSDAY MORNING. CANADIAN HIGH PRESSURE
HEADING FOR NEW ENGLAND WILL DELIVER COOLER AND MUCH LESS HUMID
CONDITIONS FOR THE END OF THE WEEK INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SHORT TERM UPDATE PRETTY MUCH KEPT THE PREMISE OF HIGHER POPS
NORTHWEST WITH THE GREATER SHEAR AND ONGOING CONVECTION AND
LOWERING IT TO THE SOUTHEAST AND AS THE EVENING PROGRESSES.

AN 18Z SURFACE ANALYSIS PLACED A WEAK TROUGH FROM NORTHERN NEW
JERSEY TO CENTRAL VIRGINIA. LOW PRESSURE WAS OVER SOUTHERN ONTARIO
CANADA. AN UPPER AIR ANALYSIS PLACED A SHORT WAVE TROUGH OVER THE
EASTERN GREAT LAKES TO THE UPPER OHIO VALLEY. A 300 MB JET WAS
LOCATED FROM NEAR LAKE SUPERIOR TO OHIO THEN UP ACROSS CENTRAL AND
WESTERN NEW YORK STATE.

THE MAIN FORECAST CHALLENGE IS THE AREAL COVERAGE AND TIMING OF THE
CONVECTION. A SHORT WAVE TROUGH SLIDING EASTWARD ACROSS THE GREAT
LAKES WILL TRACK INTO NEW ENGLAND BY DAYBREAK MONDAY. THE TROUGH
AXIS ALOFT IS FORECAST TO THEREFORE SLIDE ACROSS OUR REGION LATER
TONIGHT. AT THE SURFACE, A WEAK TROUGH IS POSITIONED NEAR THE
INTERSTATE 95 CORRIDOR AND THERE IS PLENTY OF INSTABILITY IN PLACE
ACROSS THE AREA.

AS THE LARGE SCALE ASCENT CONTINUES TO OVERSPREAD THE AREA THROUGH
THE REST OF THE AFTERNOON AND EVENING, SHOWERS AND SOME
THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH A GOOD PORTION OF OUR
CWA. THE AIRMASS IS RATHER MOIST AND IS MORE BUOYANT THEREFORE AIR
PARCELS SHOULD BE MORE EASILY ACCELERATED UPWARDS. MEANWHILE, A
CORRIDOR OF ENHANCED WESTERLY LOW TO MID LEVEL FLOW IS FORECAST TO
SPREAD ACROSS OUR REGION THROUGH THIS EVENING IN RESPONSE TO THE
SHORT WAVE TROUGH. THE LOW TO MID LEVEL LAPSE RATES HOWEVER ARE
GENERALLY WEAK DUE TO THE MOIST ENVIRONMENT, HOWEVER ENOUGH LIFT AND
INSTABILITY WILL RESULT IN SOME STRONGER CONVECTION. IF STORMS CAN
BECOME STRONG ENOUGH OR IF THEY ORGANIZE INTO LINES OR CLUSTERS, A
LOCALIZED GUSTY WIND THREAT WILL OCCUR. THIS COULD BE LOCALLY
ENHANCED SOME IF ASSOCIATED DOWNDRAFTS BECOME EVEN MORE WATER
LOADED. WE CONTINUED WITH LOW LIKELY POPS SLIDING EASTWARD ACROSS
THE BULK OF THE AREA THROUGH EARLY THIS EVENING, THEN LOWERED THEM
FROM HERE. IT IS POSSIBLE THAT IF THE AIRMASS DOES NOT GET WORKED
OVER A LOT, ENOUGH INSTABILITY IS MAINTAINED TO KEEP A FEW SHOWERS
OR A THUNDERSTORM GOING OVERNIGHT AS THE TROUGH AXIS SHIFTS ACROSS.
WE THEREFORE MAINTAINED SOME SLIGHT CHC POPS LATE ESPECIALLY ACROSS
THE EAST.

GIVEN THE COPIOUS AMOUNTS OF WATER IN THE ATMOSPHERE, CONVECTION
WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. THE REGION
HAS BEEN RATHER DRY FOR AWHILE, THEREFORE THE FLASH FLOOD GUIDANCE
IS VERY HIGH. A BIT MORE DETAIL IN THE HYDROLOGY SECTION BELOW. THE
CLOUDS SHOULD THIN OUT AT LEAST SOME AS THE CONVECTION WANES. THE
LOW-LEVEL FLOW IS FORECAST TO BE LIGHT BUT TURN TO THE NORTHWEST
TOWARD DAYBREAK, HOWEVER PLENTY OF LOW-LEVEL MOISTURE MAY RESULT IN
PATCHY FOG. OUR CONFIDENCE IN THE FOG POTENTIAL IS LOW, THEREFORE IT
WAS NOT INCLUDED ATTM.

AS FOR TEMPERATURES, A MOSTLY EVEN BLEND OF THE GFS/NAM MOS WAS USED
BUT SOME OF THE LAMP/LAV GUIDANCE WAS BLENDED INTO THE HOURLY GRIDS
THROUGH EARLY THIS EVENING TO HELP WITH POSSIBLE TRENDS. THIS OF
COURSE WILL BE LOCALLY DISRUPTED DUE TO CONVECTION.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE SYNOPTIC SETUP IS COMPRISED OF A MID LEVEL TROUGH AXIS EXITING
TO OUR EAST MAINLY DURING THE MORNING. SOME GUIDANCE SUGGESTS THAT
ENOUGH FORCING AND INSTABILITY IS MAINTAINED TO ALLOW FOR SOME
CONVECTION THAT EXITS OUR SOUTHEASTERN ZONES EARLY. MEANWHILE, A
RIDGE BUILDS INTO THE OHIO VALLEY AND TOWARDS THE GREAT LAKES
REGION. OUR CWA IS GENERALLY UNDER A NORTHWESTERLY FLOW ALOFT DUE
TO SOME TROUGHING ACROSS THE NORTHEAST. WHILE SOME SHORT WAVE ENERGY
IS EMBEDDED WITHIN THIS FLOW, IT DOES NOT APPEAR ALL THAT ROBUST.
THE MODEL GUIDANCE SUGGEST THAT A SURFACE TROUGH MOVES THROUGH
DURING THE AFTERNOON, ALTHOUGH THIS MAY BE HELD INLAND DUE TO FAIRLY
ROBUST SURFACE HEATING.

THE TROUGH OR WIND SHIFT COULD END UP BEING A FOCUS FOR AT LEAST
ISOLATED SHOWERS OR THUNDERSTORMS. IT APPEARS THAT THE GREATER
INSTABILITY IS POSITIONED ACROSS THE NORTHWEST ZONES. THE SURFACE
FLOW IS NOT ALL THAT CONDUCIVE FOR CONVERGENCE, THEREFORE WE MAY
HAVE TO RELY ON ANY MORE DEFINED BOUNDARIES OR TERRAIN INFLUENCES.
THE FORECAST SOUNDINGS INDICATE DRYING IN THE MID LEVELS WITH EVEN
AN INCREASE IN THE LOW-LEVEL LAPSE RATES. IF SOME CONVECTION IS ABLE
TO DEVELOP, THEN PERHAPS A LOCALLY GUSTY WIND POTENTIAL. SINCE THE
COVERAGE LOOKS LOW BUT IS OF LOWER CONFIDENCE, WE FAVORED SOME
SLIGHT CHC POPS ACROSS MOST OF THE AREA AT THIS POINT.

AS FOR TEMPERATURES, WE TOOK AN EVEN MOS BLEND BUT ADDED A DEGREE OR
SO MAINLY FROM THE PHILADELPHIA METRO ON SOUTH AND EAST DUE TO THE
WEST TO NORTHWEST SURFACE FLOW. IT WILL BE ANOTHER HUMID DAY,
HOWEVER ENOUGH LOW-LEVEL MIXING SHOULD LOWER THE DEW POINTS A LITTLE
BIT. THIS WILL HAVE AN IMPACT ON THE HEAT INDICES. WHILE IT WILL BE
HOT AND HUMID, THE FORECAST HEAT INDICES ARE FORECAST TO BE MOSTLY
IN THE MID TO UPPER 90S IN THE EXCESSIVE HEAT WATCH AREA. BASED ON
OUR LATEST GUIDANCE AND FORECAST, IT APPEARS TO BE MARGINAL. OUR
CONFIDENCE IS ON THE LOWER SIDE AS WELL, THEREFORE INSTEAD OF STILL
CARRYING THE WATCH WE OPTED TO DROP IT AND FOCUS ON THE HOTTER
CONDITIONS STARTING TUESDAY /MORE ON THIS IN THE LONG TERM SECTION/.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
**HEAT RELATED HAZARDS TUESDAY AND WEDNESDAY**

500 MB: MID MISSISSIPPI VALLEY RIDGE SHIFTS WEST INTO THE ROCKIES
LATE THIS WEEK AS WEAK TROUGHING DEVELOPS IN THE NORTHEAST USA.

TEMPS: ABOVE NORMAL THROUGH THURSDAY MORNING THEN NEAR OR POSSIBLY
EVEN SLIGHTLY BELOW NORMAL THEREAFTER. THIS INCLUDES MID SUMMER
CALENDAR DAY AVERAGE TEMPS TUE AND WED AT LEAST 8F ABOVE NORMAL.

NPW: HEAT HAZARD WARNING FOR THE I95 URBAN CENTERS AND MAY NEED TO
EVENTUALLY EXPAND TO SURROUNDING ZONES...ESPECIALLY WED WHEN CONFIDENCE
IS ABOVE AVG FOR FOR THE HI TO BE NEAR 110F IN DELMARVA. PLS SEE
THE NPW FOR DETAILS ON I95.

MY PRIMARY CONCERN FOR VERIFICATION OF THE DETERMINISTIC HIGH HI
VALUES FOR WEDNESDAY IS LEFTOVER DEBRIS CLOUDINESS FROM THE
TUE NIGHT UPSTREAM THUNDERSTORMS.

SINCE 20C 850 TEMP MODELED OVERHEAD W SFC DEWPOINTS IN THE LOWER
TO MID 70S ALONG WITH A 15C 850 DEWPOINT... FELT THERE WAS ENOUGH
INFORMATION TO CONVERT TO A WARNING. A KALKSTEIN HEALTH HAZARD
PROGRAM ALSO SUPPORTED THE WARNING ISSUANCE FOR TUE AND WED.

THE DAILIES BELOW...

MONDAY NIGHT...ANY EVENING CONVECTION QUICKLY DIES OFF. FAIR WX
WITH BLENDED 12Z/15 NCEP MOS GUIDANCE. WARMING ALOFT IN ASSN WITH
RIDGING ALOFT.

TUESDAY...HOT. 18C 850MB AT 12Z WARMS TO NEAR 20C AT 18Z. BLENDED
12Z/15 NCEP GUIDANCE. MLCAPE CREEPS UP TO 1000J VCNTY THE POCS
LATE IN THE DAY AND HAD I HAD THE NEW ECMWF KI/SWI FIELDS
SOONER...I WOULD HAVE ADDED A 30 POP FOR LATE AND NIGHT ACROSS NE
PA AND NNJ FOR A POTENTIALLY STG TSTM. HOWEVER...ITS NOT IN THERE
NOW AND WILL BE REVIEWED ON THE NEXT FEW FCST CYCLES. SO...IF MYN
CONFIDENCE IS A BIT UNCERTAIN...ITS WHETHER THERE COULD BE A LATE
TUESDAY TSTM.

WEDNESDAY...VERY HOT AND HUMID. 20C 850MB TO START AT 12Z. APPROACHING
CF TRIGGERS SCT STG TO POSSIBLY SVR STORMS IN THE AFTN/NIGHT AS TT
INCREASE TO 48 AND BULK SHEAR NEAR 30 KTS EXISTS JUST N OF THE
FORECAST AREA. CF PENETRATES MLCAPE OF 2200J AND PWAT ABOUT PLUS
2SD. BLENDED NCEP MOS AND HPC GUIDANCE CHECKED AGAINST THE 12Z EC.
12C EC IS COOLER THAN EXPECTED BECAUSE IT STARTS TSTMS SOONER. SO
THERE IS SOME UNCERTAINTY REGARDING THE MAX TEMPS WED.

THURSDAY...LEFTOVER MORNING CONVECTION S OF KPHL OTRW LESS HUMID AND
A BIT COOLER. BLENDED 12Z/15 GFS MEX AND HPC GUIDANCE.

FRIDAY...PROBABLY AN EXCELLENT DAY FOR OUR DOOR ACTIVITIES! LOWER
DEWPOINTS AND COMFORTABLE TEMPS. BLENDED 12Z/15 GFS MEX AND HPC
GUIDANCE. THE MODELS SEEM TO BACKING OFF A BIT ON THE SWD
PROGRESSION OF THE FRONT BUT FOR NOW AM OPTIMISTIC THAT WE'RE IN
GOOD SHAPE WITH A DRY FCST.

NEXT WEEKEND...NICE WX SHOULD CONTINUE. 12Z/15 HPC GUIDANCE.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE LATEST 00Z TAFS CARRIED TSRA POTENTIAL THIS EVENING TIED THE
CLOSEST TO OUR ARW MESOSCALE MODEL. IN GENERAL CONDITIONS WERE
BROUGHT DOWN TO MVFR AS THE THUNDERSTORMS MOVE THROUGH. GREATEST
CONFIDENCE NWRN OF INTERSTATE 95 TERMINALS.

THERE SHOULD BE SOME DEBRIS VFR CLOUDINESS AROUND LATER THIS
EVENING AND THE START OF THE OVERNIGHT WITH CLEARING TOWARD
MORNING. WE DID CARRY THE MENTION OF MVFR CONDITIONS IN FOG IN
SOME OF THE OUTLYING TERMINALS. THIS WILL HAVE TO BE REVISITED
AFTER THE THUNDERSTORMS MOVE THROUGH. THINK THAT KABE MAY BE
FOGGIER THAN CURRENT TAFS.

WE ARE FORECASTING VFR CONDITIONS FOR THE DAY ON MONDAY WITH NO
CIGS AND JUST FEW TO SCATTERED CUMULUS CLOUDS. THERE MIGHT BE
SOME ISOLATED THUNDERSTORMS AROUND, BUT COVERAGE RIGHT NOW
APPEARS TOO SPARSE TO CONFIDENTLY PLACE IN ANY TERMINALS.

OUTSIDE OF GUSTS FROM THUNDERSTORMS, WINDS SHOULD OVERALL BE
RELATIVELY LIGHT, SOUTHWEST THIS EVENING, WEST OR LIGHT AND
VARIABLE OVERNIGHT AND WEST AT AROUND 10 KNOTS ON MONDAY. NOT
OUTLOOKING THE SEA BREEZE FRONT TO MAKE MUCH OF A WESTWARD
INTRUSION WITH THIS PACKAGE AND NOT REACH ANY TAF SITES.

OUTLOOK...
MONDAY NIGHT...VFR. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE
EVENING...BUT CONFIDENCE IN ANY STORMS AFFECTING THE TERMINALS IS
VERY LOW. PATCHY MVFR FOG AT NIGHT IS POSSIBLE AFTER ABOUT 0600
UTC...ESPECIALLY IN THE USUAL LOCATIONS (KRDG, KMIV).

TUESDAY...VFR. ISOLATED THUNDERSTORMS SHOULD REMAIN NORTH OF THE
TERMINALS BUT MAY THREATEN KABE AFTER 23Z. WSW WIND GUSTS 15 KTS IN
THE AFTN.

WEDNESDAY...VFR IN THE MORNING...THEN SCATTERED THUNDERSTORMS COULD
RESULT IN MVFR (AND POSSIBLY IFR) CONDITIONS MAINLY IN THE AFTERNOON
AND EVENING. WSW WIND G 15 KTS IN THE AFTN...BUT SOME OF THE
THUNDERSTORMS SHOULD HAVE MUCH STRONGER GUSTY NW WINDS.

THURSDAY...VFR CONDITIONS ARE EXPECTED. N-NE WIND GUSTS UNDER 15 KTS. IF
THE COLD FRONT THAT IS MODELED TO PASS THROUGH WEDNESDAY NIGHT SLOWS...
THERE IS A LOW PROBABILITY OF MVFR CONDITIONS IN SCATTERED THUNDERSTORMS
SOUTH IN THE MORNING.

FRIDAY...VFR. NE WIND GUSTS UNDER 15 KTS.

&&

.MARINE...
A SHORT WAVE TROUGH WILL MOVE INTO THE AREA DURING TONIGHT AND THEN
EXIT TO OUR EAST MAINLY DURING MONDAY MORNING. A SURFACE TROUGH
INLAND IS KEEPING THE WINDS OVER THE WATER MAINLY SOUTH OR SOUTHWEST
AND THE FLOW IS INCREASING SOME AHEAD OF THE SHORT WAVE. THE
FORECAST SOUNDINGS INDICATE ENOUGH BOUNDARY LAYER FLOW INCREASE TO
ALLOW THE WINDS TO PICK UP A BIT MORE. THIS IS ALREADY OCCURRING
ACROSS THE SOUTHERN WATERS. WE ARE STILL EXPECTING THE CONDITIONS TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH MONDAY. THE SEAS
WILL BUILD AS WELL BUT APPEAR TO GET NO HIGHER THAN 4 FEET.
WAVEWATCH HAS BEEN RUNNING A BIT HIGH THEREFORE WE THROTTLED BACK
ABOUT A FOOT. BASED ON THE FLOW, PERHAPS SOME 5 FOOTERS ARE ABLE TO
DEVELOP CLOSER TO THE OUTER EDGE OF OUR COASTAL WATER ZONES.

FOR MONDAY, THE FLOW TENDS TO SHIFT TO THE WEST BEHIND THE SHORT
WAVE TROUGH HOWEVER PLENTY OF HEATING ON LAND ALONG WITH AN INCOMING
SURFACE TROUGH SHOULD HELP TURN THE SURFACE WINDS TO THE SOUTHWEST.
THE SPEEDS ARE EXPECTED TO BE AT OR BELOW 15 KNOTS.

OUTLOOK...
MONDAY NIGHT THROUGH FRIDAY...NO SCA HEADLINE ANTICIPATED ATTM.

ISOLATED SMW STORM GUSTS OF 34 KT OR GREATER ARE POSSIBLE WED
AFTN/NIGHT WITH COLD FRONT GENERATED TSTMS.

OTHERWISE A MAINLY SW WIND MONDAY NIGHT THROUGH WED EVE THEN A
NE-E FLOW THURSDAY AND FRIDAY.

ATLC WATERS: ESE SWELL 2-3 FT AND 10 SECS MON NIGHT-WED MASKED AT TIMES
BY A 2-3 FT SLY SWELL OF 6 SECS. THEN FOR THURSDAY/FRIDAY...A MIXED
NE AND S SWELL OF 2 FT...4 TO 7 SECS RESPECTIVELY.

&&

.HYDROLOGY...
PW VALUES AROUND 2.0 INCHES IS RESULTING IN RATHER EFFICIENT
RAINFALL RATES IN THE CONVECTION THIS AFTERNOON. SOME OF THE STORMS
WERE TRYING TO TRAIN, HOWEVER ENOUGH FORWARD STORM MOTION APPEARS TO
BE PRESENT TO KEEP THE STORMS PROPAGATING. DESPITE THIS, LOCALLY
VERY HEAVY RAIN WILL RESULT FROM THE CONVECTION THROUGH AT LEAST
EARLY THIS EVENING. THE FLASH FLOOD GUIDANCE FOR ONE HOUR ARE ABOUT
AS HIGH AS THEY GET /NEAR 3 INCHES IN AN HOUR/. THE MOST VULNERABLE
LOCATIONS WOULD BE THE FASTER RESPONDERS IN SOUTHEAST PENNSYLVANIA
AND NORTHERN DELAWARE AND PORTIONS OF MORRIS COUNTY. IT APPEARS THAT
ANY FLOODING ISSUES WOULD BE LOCALIZED, THEREFORE NO WATCH HAS BEEN
ISSUED. THE HEAVY RAIN POTENTIAL IS MENTIONED IN THE FORECAST
THROUGH ABOUT MID EVENING AND ALSO THE HAZARDOUS WEATHER OUTLOOK.

LOOKING AHEAD TO WEDNESDAY, PW VALUES NEAR 2.0 INCHES ONCE AGAIN MAY
RESULT IN AT LEAST LOCALIZED VERY HEAVY RAINFALL PRODUCING CONVECTION.
MODELED PW VALUES ARE 2SD ABOVE NORMAL.

&&

.RIP CURRENTS...
MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG THE NJ COAST
CONTINUES.

&&

.CLIMATE...
STRING OF ABOVE NORMAL DAYS NOW TO 17 BUT ONLY FOR KRDG AND KABE...THROUGH
JULY 14TH.

RER MAXS TUESDAY AND WEDNESDAY. A COUPLE OF NEAR RECORDS POSSIBLE.

TUESDAY 7/17 WEDNESDAY 7/18
ABE 99-1999  98-1999
ACY 97-2006  99-2006
GED 98-1988  100-1953
ILG 100-1988 100-1953
MPO 91-1999  93-1953
PHL 102-1988 99-1953
RDG 101-1900 98-1999
TTN 100-1988 100-1953

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FROM 1 PM TUESDAY TO 9 PM EDT WEDNESDAY
     FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING FROM 1 PM TUESDAY TO 9 PM EDT WEDNESDAY
     FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WARNING FROM 1 PM TUESDAY TO 9 PM EDT WEDNESDAY
     FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...GIGI/GORSE
SHORT TERM...GORSE
LONG TERM...DRAG
AVIATION...DRAG/GORSE
MARINE...DRAG/GORSE
HYDROLOGY...
RIP CURRENTS...
CLIMATE...
Hazardous weather outlook, Jul 15, 4:27 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 PM EDT SUN JUL 15 2012

DEZ001-NJZ015-017>019-PAZ067>071-162030-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
427 PM EDT SUN JUL 15 2012

...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM TUESDAY TO 9 PM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS AND HEAVY
RAINFALL THROUGH THIS EVENING...WHICH COULD RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-007>010-PAZ054-055-060>062-162030-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-
427 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL THROUGH THIS EVENING. LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES COULD APPROACH 100 DEGREES TUESDAY AFTERNOON AND
AGAIN ON WEDNESDAY AFTERNOON. IN ADDITION...A FEW THUNDERSTORMS
COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL WEDNESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-MDZ008-012-015-019-020-NJZ012-013-016-020>023-027-162030-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-
427 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL THIS AFTERNOON AND THIS EVENING. LOCALIZED FLOODING IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES SHOULD APPROACH OR EXCEED 100 DEGREES MONDAY
AFTERNOON AND RANGE FROM CLOSE TO 100 TO AS MUCH AS 105 DEGREES
TUESDAY AFTERNOON AND THEN PROBABLY BETWEEN 105 AND 110 DEGREES
WEDNESDAY AFTERNOON.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-162030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
427 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS WEDNESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-024>026-162030-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
427 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL THROUGH THIS EVENING. LOCALIZED FLOODING IS POSSIBLE.

IN ADDITION, THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES COULD APPROACH OR EXCEED 100 DEGREES TUESDAY
AFTERNOON AND WEDNESDAY AFTERNOON. A FEW THUNDERSTORMS COULD PRODUCE
GUSTY WINDS AND LOCALLY HEAVY RAINFALL WEDNESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 15, 8:11 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
811 PM EDT SUN JUL 15 2012

NJZ016-017-021-160115-
CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
811 PM EDT SUN JUL 15 2012

...A PAIR OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...GLOUCESTER
AND SALEM COUNTIES...

AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
PAIR OF STRONG THUNDERSTORMS 10 MILES SOUTH OF WILMINGTON...MOVING
EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR ALLOWAY...WOODSTOWN
AROUND 830 PM...ELMER...OLIVET AROUND 845 PM...FRANKLINVILLE AND
VICTORY LAKES AROUND 900 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3948 7494 3949 7556 3952 7554 3955 7554
      3957 7552 3960 7556 3964 7556 3968 7552
      3974 7502 3973 7502 3970 7497 3954 7495
      3952 7498

HAYES
Local storm report, Jul 15, 8:16 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
816 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     BUCKINGHAM              40.32N  75.06W
07/15/2012                   BUCKS              PA   COUNTY OFFICIAL

            COUPLE OF TREES DOWN BLOCKING ROADS.

0700 PM     TSTM WND DMG     WASHINGTON TWP          40.83N  75.20W
07/15/2012                   NORTHAMPTON        PA   911 CALL CENTER

            TREE DOWN

0705 PM     TSTM WND DMG     HEIDELBERG TWP          40.71N  75.70W
07/15/2012                   LEHIGH             PA   911 CALL CENTER

            TREES AND WIRES DOWN IN HEIDELBERG TWP

0725 PM     TSTM WND DMG     TATAMY                  40.74N  75.26W
07/15/2012                   NORTHAMPTON        PA   911 CALL CENTER

            TREE DOWN

0730 PM     TSTM WND DMG     FORKS TWP               40.73N  75.22W
07/15/2012                   NORTHAMPTON        PA   911 CALL CENTER

            TREE DOWN.

0735 PM     TSTM WND DMG     EASTON                  40.69N  75.22W
07/15/2012                   NORTHAMPTON        PA   911 CALL CENTER

            WIRES DOWN. NORTHAMPTON COUNTY REPORTED A FEW TREES
            DOWN WITHIN THE COUNTY.

&&

EVENT NUMBER PHI1200411 PHI1200413 PHI1200412 PHI1200414 PHI1200415
PHI1200416

TFG
Special weather statement, Jul 15, 8:27 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
827 PM EDT SUN JUL 15 2012

NJZ018-PAZ067>071-160130-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-MONTGOMERY PA-
PHILADELPHIA PA-
827 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...CAMDEN...CHESTER...
DELAWARE...MONTGOMERY AND PHILADELPHIA COUNTIES...

AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF WEST CHESTER...MOVING EAST
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR PUGHTOWN...CHESTER SPRINGS
AROUND 845 PM...PHOENIXVILLE...SPRING CITY AROUND 900 PM...
EAGLEVILLE...TROOPER AROUND 915 PM...BLUE BELL AND NORTH WALES AROUND
930 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 3998 7599 4003 7594 4010 7595 4012 7592
      4014 7587 4017 7582 4031 7510 3993 7504
      3991 7600

HAYES
Special weather statement, Jul 15, 8:35 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
835 PM EDT SUN JUL 15 2012

NJZ008>010-012>015-PAZ069-160130-
BUCKS PA-EASTERN MONMOUTH NJ-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-
MORRIS NJ-SOMERSET NJ-WESTERN MONMOUTH NJ-
835 PM EDT SUN JUL 15 2012

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...HUNTERDON...MERCER...
MIDDLESEX...MONMOUTH...MORRIS AND SOMERSET COUNTIES...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
MORRISTOWN TO 4 MILES SOUTHEAST OF SOMERVILLE TO 11 MILES NORTHWEST
OF TRENTON TO 21 MILES SOUTH OF EASTON...MOVING EAST AT 35 MPH. THE
THUNDERSTORMS WILL BE NEAR SOUTH BRUNSWICK...NEW HOPE AROUND 845
PM...YARDLEY...WOODSIDE AROUND 900 PM...MORGANVILLE...MIDDLETOWN
AROUND 915 PM...ADELPHIA AND MONMOUTH BEACH AROUND 930 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4019 7399 4016 7403 4017 7441 4018 7475
      4040 7530 4039 7491 4054 7463 4080 7447
      4076 7436 4067 7445 4067 7440 4061 7443
      4060 7421 4056 7420 4054 7424 4047 7425
      4042 7401 4048 7402 4048 7400 4036 7396

HAYES
Local storm report, Jul 15, 8:53 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
853 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     METUCHEN                40.54N  74.36W
07/15/2012                   MIDDLESEX          NJ   TRAINED SPOTTER

            TREE FELL ONTO A VEHICLE. NO REPORTED INJURIES.

&&

EVENT NUMBER PHI1200417

TFG
Special weather statement, Jul 15, 8:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
858 PM EDT SUN JUL 15 2012

DEZ001-NJZ016>019-027-PAZ070-071-160200-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
858 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...CAMDEN...
DELAWARE...GLOUCESTER...NEW CASTLE...PHILADELPHIA AND SALEM
COUNTIES...

AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WILMINGTON...MOVING EAST AT
40 MPH. THE THUNDERSTORM WILL BE NEAR EDDYSTONE...BOOTHWYN AROUND 915
PM...PHILADELPHIA INTERNATIONAL AIRPORT...NATIONAL PARK AROUND 930
PM...OAKLYN...MOUNT LAUREL AROUND 945 PM...LUMBERTON AND MEDFORD
AROUND 1000 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3982 7464 3969 7549 3989 7558 3994 7553
      3997 7548 4000 7530 3998 7527 4000 7522
      4002 7521 4006 7498 4005 7497 4007 7493
      4010 7475

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:04 PM EDTSpecial Weather StatementPHIAtlantic56 min
Jul 15, 8:11 PM EDTSpecial Weather StatementPHIGloucester, Salem64 min
Jul 15, 8:35 PM EDTSpecial Weather StatementPHIMercer, Middlesex, Monmouth55 min
Jul 15, 8:39 PM EDTSpecial Marine WarningPHI66 min
Jul 15, 9:00 PM EDTSpecial Weather StatementPHIBurlington60 min
Jul 15, 9:21 PM EDTSpecial Weather StatementPHIMercer54 min
Jul 15, 9:33 PM EDTSpecial Weather StatementPHIMiddlesex, Monmouth57 min
Jul 15, 9:45 PM EDTSpecial Marine WarningPHI60 min
Jul 15, 9:52 PM EDTSpecial Weather StatementPHIOcean68 min
Jul 15, 9:55 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Mercer, Monmouth, Ocean80 min
Jul 15, 10:14 PM EDTSpecial Marine WarningPHI79 min
Jul 15, 10:51 PM EDTSpecial Weather StatementPHIAtlantic, Camden, Gloucester, Salem54 min
Jul 15, 11:25 PM EDTSpecial Weather StatementPHIAtlantic, Ocean65 min
Jul 16, 3:35 AM EDTHeat AdvisoryPHIBurlington, Hunterdon, Middlesex, Monmouth, Morris, Ocean and 3 more62 hr
Jul 15, 8:27 PM EDTSpecial Weather StatementPHIChester, Montgomery, Philadelphia63 min
Jul 15, 8:30 PM EDTSevere Thunderstorm WarningPHIChester45 min
Jul 15, 9:16 PM EDTSpecial Weather StatementPHIChester59 min
Jul 15, 8:08 PM EDTSpecial Weather StatementPHINew Castle67 min
Jul 16, 4:32 PM EDTSpecial Weather StatementPHISussex88 min

Nearby

Special Weather Statements in New Jersey, 2012Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.